Vandetanib

After 2 weeks on this drug I incurred negative reactions of sufficient degree to terminate the treatment. After 4 months the medical thoughts are that it was an allergic reaction. Without certainty of the cause of the problems I cannot return to Vandetanib. Has anyone had this experience, if so could advise how you confirmed the problem.

Report post

5 replies. Join the discussion

What are your negative reactions? Also, are you going to a center of excellence? Is your doctor an expert on your cancer?
I am followed by my local oncologist who prescribes my vandetanib, however, I am also being followed by Dr. Ball at Johns Hopkins.

I have been on Vandetanib 300mg since January this year. After two months, I was taken off for 5 weeks because of QT Prolongation. When I restarted it again I went on 200mg. After another month, which is now, I developed a very itchy rash and the QT Prolongation numbers started to rise again. My doctor has stopped the drug again for a few weeks and when I restart it again I will go on a lower dose again.

Eventually my doctor will find the right dose for me. I have just had my scans and it is working for me even though I was taken off the drug for 5 weeks. Hopefully, you will be able to restart the drug and your doctor will find the right dose for you.

May God Bless, Diane

Report post

Hands were covered with boils, skin peeling on hands and skull, rash over entire body, this lasted for 4months.

Report post

Wow! Sorry to hear this. It does sound like you are allergic to Vandetanib. I am still trying to get rid of the rash I have. Hopefully you will be able to find something out there to help you. Hopefully you are seeing a doctor with a lot of experience in MTC. Best of luck to you.

Report post

Have they tried reducing the dosage? The drug does have a 19 day shelf live just FYI. I too get the rash, burning & peeling, my doctor says is due to prior & current sun exposure. We use silverdone burn cream and a lot of lotions to help with the dryness there are not a lot of options foe this side effects some days I scratch all day and I need to avoid sun as much as possible, wear sunscreen, hats and protective clothing. It's not fun that's for sure but my results of tumor shrinkage have been positive so I'm trying to stick it out as long as I can.
Good luck
Sue

Report post

Just wanted to send my best to you all -- I am just a few months post MTC diagnosis with spread to 17 lymph nodes. I applaud you all for your courage and strength. Please know that you are inspirations in this MTC fight.

Fritters

Report post

This discussion is closed to replies. We close all discussions after 90 days.

If there's something you'd like to discuss, click below to start a new discussion.

Things you can do

Support ThyCa

Help ThyCa: Thyroid Cancer Survivors' Association reach its goals and support people like yourself by making a donation today.

Donate to  ThyCa: Thyroid Cancer Survivors' Association

Discussion topics

Help and information from ThyCa

Community leaders